Hail, Crawford
- When
- March 26, 12:36 AM CST
- Where
- Crawford County, Van Buren
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.430, -94.350
Scattered severe thunderstorms developed during the early morning hours over northwestern Arkansas, to the north of a stationary frontal boundary that was located over northern Texas and northern Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered severe thunderstorms developed during the early morning hours over northwestern Arkansas, to the north of a stationary frontal boundary that was located over northern Texas and northern Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 25, 11:03 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1203 AM CDT SAT MAR 26 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... CONDITIONS WILL BE DETERIORATING ACROSS THE REGION OVER THE NEXT HOUR OR TWO. CEILINGS WILL BE FALLING TO MVFR AND LIKELY IFR AREAWIDE LATER THIS MORNING. THUNDERSTORMS WILL BE POSSIBLE AT ARKANSAS TAF SITES AND AT KMLC IN OKLAHOMA. && .PREV DISCUSSION... /ISSUED 819 PM CDT FRI MAR 25 2011/ DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A SURFACE TROUGH EXTENDING FROM NORTHWEST TX INTO SOUTH CENTRAL OK WHERE IT INTERSECTS A WARM FRONT. THE WARM FRONT EXTENDED ACROSS EXTREME SW CHOCTAW COUNTY AND THEN DOWN INTO NE TX. DUE TO A LACK OF LARGER SCALE FORCING...WHICH IS USUALLY NEEDED EARLY IN THE SEASON TO GET THINGS GOING...STORM INITIATION HAS YET TO OCCUR ALONG THESE BOUNDARIES. ALSO...SINCE SUNSET...CONVERGENCE HAS DECREASED DUE TO BACKING FLOW IN THE WARM SECTOR OVER NE TX. THE MOST LIKELY SCENARIO WILL BE AN INCREASE IN ELEVATED ACTIVITY LATER THIS EVENING OVER SOUTHEAST OK AND POSSIBLY INTO WESTERN AR. LARGE HAIL WILL BE THE PRIMARY THREAT. CONVECTIVE COVERAGE STILL REMAINS UNCERTAIN GIVEN THE DISAGREEMENT AMONGST THE MODELS. GIVEN THE UNCERTAINTY I HAVE DECREASED POPS SOME THRU 06Z. ANOTHER MODE OF CONVECTION IS EXPECTED AFTER 09Z ACCORDING TO THE LATEST RUNS OF THE HRRR AND NAM ALONG AND NORTH OF HIGHWAY 412. THIS ELEVATED CONVECTION COULD PRODUCE HAIL...AND SOME ISOLATED MARGINALLY SEVERE HAIL. THE GOING LIKELY POPS IN THIS AREA SEEM JUSTIFIED GIVEN THE GOOD AGREEMENT FROM THE NAM/HRRR. THUS WILL NOT MAKE ANY CHANGES. A FEW TWEAKS WERE MADE TO OVERNIGHT LOWS AS WELL. ALL IN ALL THE FORECAST APPEARS TO BE IN GOOD SHAPE. LACY PREV DISCUSSION... /ISSUED 620 PM CDT FRI MAR 25 2011/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES THIS EVENING. MVFR AND POSSIBLY IFR CEILINGS WILL DEVELOP AFTER ABOUT 05Z ACROSS THE REGION... WHICH WILL PREVAIL THROUGH THE DAY SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS AT ALL SITES EXCEPT KMLC BEGINNING AFTER ABOUT 7Z. PREV DISCUSSION... /ISSUED 330 PM CDT FRI MAR 25 2011/ DISCUSSION... FORECAST WILL BE RIDDLED WITH UNCERTAINTY FOR THE NEXT SEVERAL DAYS AS AN ACTIVE WESTERLY FLOW ALOFT BRINGS SEVERAL FAST MOVING UPPER LEVEL WAVES ACROSS THE PLAINS. THESE WILL INDUCE SEVERAL SFC WAVES ALONG A FRONTAL BOUNDARY THAT WILL LIKELY REMAIN OVER PARTS OF THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK. THERE WILL BE PERIODIC THUNDERSTORM CHANCES WITH TEMPS REMAINING WELL BELOW NORMAL OVER NORTHERN SECTIONS AND MOSTLY ABOVE NORMAL TO THE SOUTH. DETAILS WILL...HOWEVER...BE DIFFICULT TO SORT OUT. FOR TONIGHT...WARM FRONT LURKING NEAR THE RED RIVER IN SE/SC MARKS LEADING EDGE OF MODERATELY UNSTABLE AIRMASS WHICH WILL MAKE A BRIEF APPEARANCE OVER FAR SE OKLAHOMA DURING THE EVENING. OVERALL THREAT OF SFC-BASED STORMS LOOKS LIMITED AND BETTER CHANCES WILL ARRIVE LATER THIS EVENING ACROSS SE OKLAHOMA WITH A STRENGTHENING LOW LEVEL JET. THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT OVER NE OKLAHOMA/NW ARKANSAS AS UPPER WAVE OVER GREAT BASIN INCREASES LIFT. BETTER CHANCES WILL BE COLDER TO KS/MO BORDERS AGAIN WITH THIS ACTIVITY CONTINUING WELL INTO SATURDAY. WARM FRONT WILL LIFT NORTH SOME ON SATURDAY BUT HOW MUCH REMAINS TO BE SEEN. LIKELY TO BE A LARGE VARIATION IN HIGH TEMPS WITH NORTHERN AREAS STAYING IN THE 40S WHILE LOCATIONS NEAR THE RED RIVER MAY PUSH 80. LEANED THE FORECAST TOWARD THE COOLER NAM MOST AREAS. PRECIP SHOULD DECREASE SAT AFTERNOON WITH CHILLY AIRMASS CONTINUING TO SPILL IN ON NORTHEAST WINDS. TEMPS AT OR BELOW FREEZING VERY LIKELY SUNDAY MORNING ACROSS NORTHERN AREAS AND A FREEZE WARNING MAY ULTIMATELY BE NEEDED. COOL WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEK AS MENTIONED ABOVE...POSSIBLE EXCEPTION BEING THE FAR SOUTH. MORE SUBSTANTIAL SYSTEM STILL ON TRACK FOR LATE MONDAY / EARLY TUESDAY WHERE THE HIGHEST CHANCE OF THUNDERSTORMS WILL BE CARRIED. AGAIN THOUGH...DETAILS IMPOSSIBLE TO SORT OUT AT THIS POINT BUT THIS COULD OFFER THE BEST OPPORTUNITY FOR SEVERE WEATHER. BOTH GFS AND ECMWF SHOW PATTERN CHANCE BY THE END OF NEXT WEEK LEADING TO SOME CONFIDENCE IN A DRY AND WARMER FORECAST FOR FRIDAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 929 PM CDT FRI MAR 25 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 929 PM CDT FRI MAR 25 2011 ...SMALL RISK OF SEVERE STORMS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA WEST OF HWY 75. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...RIDGE TOPS OF SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... STORMS MAY DEVELOP NORTH OF THE FRONT OVER SOUTHEAST OKLAHOMA LATER ON TONIGHT. THESE STORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL. STORM COVERAGE STILL REMAINS UNCERTAIN. ANOTHER ROUND OF STORMS IS EXPECTED AFTER MIDNIGHT MAINLY ALONG AND NORTH OF HIGHWAY 412. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL...AN ISOLATED MARGINALLY SEVERE HAIL STORM IS POSSIBLE. NORTHEAST WINDS ARE EXPECTED TO STRENGTHEN LATE TONIGHT AS LOW PRESSURE ORGANIZES DOWN ALONG THE RED RIVER. WIND GUSTS MAY APPROACH 25 MPH. THE FIRE DANGER WILL INCREASE THIS EVENING ALONG THE RIDGE TOPS OF THE OUACHITAS AS A LOW LEVEL JET STRENGTHENS. WIND GUSTS MAY REACH AROUND 30 MPH AT TIMES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING OVER EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS SHOULD BE BELOW SEVERE LIMITS. THUNDERSTORMS...MAINLY ELEVATED...ARE EXPECTED AGAIN MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. AT THIS TIME...THE SEVERE RISK IS LOW. ANOTHER DISTURBANCE IS EXPECTED TO DIVE SOUTHEAST INTO TEXAS WEDNESDAY NIGHT INTO THURSDAY. WHILE THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS...THE SEVERE RISK APPEARS TO BE LOW WITH THIS SYSTEM AS WELL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT FRI MAR 25 2011
OKZ073-260545-
PITTSBURG OK-
1159 PM CDT FRI MAR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ASHLAND...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...ALDERSON...KREBS AND BLOCKER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3512 9552 3486 9551 3472 9552 3465 9588
3468 9589 3468 9608 3469 9610 3479 9610
TIME...MOT...LOC 0459Z 245DEG 29KT 3468 9612SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT SAT MAR 26 2011
ARZ011-020-260530-
FRANKLIN AR-MADISON AR-
1201 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 1201 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SAINT PAUL...
MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...SAINT PAUL...PETTIGREW...KINGSTON...BOSTON AND
WITTER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3595 9348 3585 9351 3582 9350 3579 9351
3576 9365 3576 9368 3575 9368 3573 9380
3588 9389 3609 9345 3608 9343 3596 9344
TIME...MOT...LOC 0501Z 245DEG 29KT 3584 9374SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CDT SAT MAR 26 2011
OKZ068>070-072-074-260545-
ADAIR OK-CHEROKEE OK-HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1207 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
AT 1207 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF WEBBERS FALLS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STILWELL...BUNCH...
SALLISAW...VIAN...GORE...BRUSHY...SHORT...MARBLE CITY AND WEBBERS
FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3590 9452 3553 9446 3535 9520 3551 9530
TIME...MOT...LOC 0507Z 243DEG 40KT 3547 9515SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1230 AM CDT SAT MAR 26 2011
OKZ070-073-074-260600-
HASKELL OK-MUSKOGEE OK-PITTSBURG OK-
1230 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL AND NORTHEASTERN PITTSBURG
AT 1230 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FEATHERSTON...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STIGLER...KINTA...ENTERPRISE...
WHITEFIELD...QUINTON AND BRIARTOWN.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3522 9557 3531 9535 3532 9534 3541 9512
3512 9501 3505 9549
TIME...MOT...LOC 0530Z 248DEG 31KT 3517 9542PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1247 AM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL SAVANNA 34.83N 95.84W
03/26/2011 E1.00 INCH PITTSBURG OK PUBLIC
&&
CKHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 AM CDT SAT MAR 26 2011
OKZ070-072-074-260700-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
133 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND WESTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL
AT 133 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF KANIMA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAMAHA AND VIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3557 9505 3538 9482 3523 9506 3538 9522
TIME...MOT...LOC 0633Z 223DEG 39KT 3537 9507The Western Arkansas radar (KSRX), 16 km away, was scanning. The volume nearest the first event began at 06:34 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289542, 289543, 289544.